Alert archive / Texas / Gale Warnings in 2016
Gale Warning 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this gale warning at Jan 16, 2016, 2:05 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 2:05 PM CST (20:05 UTC)
- Expired
- Jan 16, 2016, 9:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
645 WHUS74 KHGX 162005 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 205 PM CST SAT JAN 16 2016 ...GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT THIS AFTERNOON THROUGH SUNDAY MORNING... .MODERATE TO STRONG OFFSHORE WINDS ARE EXPECTED THIS AFTERNOON THROUGH SUNDAY MORNING AS AN AREA OF SURFACE LOW PRESSURE LIFTS ACROSS THE COASTAL WATERS TODAY. ELEVATED WINDS WILL ALSO PRODUCE INCREASING SEAS THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. GMZ350-355-370-375-170330- /O.UPG.KHGX.SC.Y.0004.000000T0000Z-160117T1200Z/ /O.NEW.KHGX.GL.W.0001.160116T2005Z-160117T0300Z/ /O.NEW.KHGX.SC.Y.0005.160117T0300Z-160117T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 205 PM CST SAT JAN 16 2016 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KNOTS WITH GUSTS 35 TO 45 KNOTS. * SEAS... BUILDING TO 4 TO 6 FEET NEARSHORE...6 TO 8 FEET OFFSHORE. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-170300- /O.NEW.KHGX.SC.Y.0005.160116T2005Z-160117T0300Z/ MATAGORDA BAY-GALVESTON BAY- 205 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS...NORTH 20 TO 25 KNOTS WITH STRONGER GUSTS POSSIBLE. * BAYS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
686 WHUS74 KHGX 170321 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 921 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SUNDAY MORNING... .STRONG OFFSHORE WINDS ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING AS AN AREA OF SURFACE LOW PRESSURE MOVES EAST ACROSS THE GULF OF MEXICO. ROUGH SEAS AND GUSTY WINDS WILL DIMINISH SUNDAY MORNING. GMZ350-355-370-375-171130- /O.EXP.KHGX.GL.W.0001.000000T0000Z-160117T0300Z/ /O.CON.KHGX.SC.Y.0005.000000T0000Z-160117T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 921 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH 20 TO 30 KNOTS. * SEAS... BUILDING TO 4 TO 6 FEET NEARSHORE...7 TO 10 FEET OFFSHORE. LOCALLY HIGHER SEAS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-171130- /O.EXP.KHGX.SC.Y.0005.000000T0000Z-160117T0300Z/ /O.NEW.KHGX.SC.Y.0006.160117T0321Z-160117T1200Z/ MATAGORDA BAY-GALVESTON BAY- 921 PM CST SAT JAN 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS...NORTH 15 TO 25 KNOTS WITH STRONGER GUSTS POSSIBLE. * BAYS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Jan 16, 12:01 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 16, 12:01 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 PM CST SAT JAN 16 2016
.AVIATION...
FOR THE 18Z TAFS... MAIN AVIATION CONCERNS CENTER AROUND RA/TSRA
NEAR THE TERMINALS THIS AFTERNOON... INCREASING NORTHERLY WINDS
THIS AFTERNOON AND EVENING... AND LOWERING CEILINGS OVERNIGHT.
SHOWERS AND THUNDERSTORMS THIS AFTERNOON CONTINUED TO FOCUS ALONG
A DEVELOPING SURFACE LOW LOCATED SOUTHWEST OF MATAGORDA BAY... AND
ARE EXPECTED TO PUSH NORTHEASTWARD ALONG THE UPPER TEXAS COAST AS
THE LOW LIFTS THIS AFTERNOON. SHORT TERM GUIDANCE HAS STRUGGLED TO
RESOLVE THE NORTHWARD EXTENT OF THIS CONVECTION. WITH LATEST
RADAR/LIGHTNING TRENDS SHOWING AT LEAST SOME ELEVATED INSTABILITY
BEING REALIZED AS FAR NORTH AS THE INTERSTATE 10 CORRIDOR
EAST/SOUTHEAST OF KSAT AS A MID LEVEL SHORTWAVE MOVES ACROSS
SOUTHERN TEXAS... HAVE ADDED VCTS/TSRA MENTIONS FOR ALL TERMINALS
FOR KIAH AND SOUTH. ANTICIPATE NORTHWARD EXTENT OF CONVECTION TO
SHIFT SOUTHWARD WITH TIME AS THE SURFACE LOW DEPARTS /WITH
MAJORITY OF IMPACTS TO KGLS AND KLBX/... BUT MAY NEED TO AMEND FOR
TEMPO MENTIONS OF TSRA FOR THE HOUSTON TERMINALS SOMETIME BETWEEN
21 AND 02Z DEPENDING ON TRENDS.
AS SURFACE LOW MOVES FARTHER INTO THE GULF... AN INCREASING
SURFACE PRESSURE GRADIENT AS A COLD FRONT APPROACHES WILL RESULT
IN NORTHERLY WINDS 10 TO 15 KNOTS AT THE TERMINALS FOR MOST OF THE
NIGHT. WINDS MAY APPROACH 20 KNOTS /WITH STRONGER GUSTS POSSIBLE/
FOR THE COASTAL TERMINALS TONIGHT. AFTER THE FRONT PASSES...
MOISTURE TRAPPED BENEATH THE FRONTAL INVERSION LOOKS TO RESULT IN
MVFR CEILINGS FOR THE SOUTHEAST TEXAS TERMINALS GENERALLY BETWEEN
02 AND 12Z... WITH IMPROVEMENT TO VFR AND DECREASING WINDS AT ALL
SITES SUNDAY MORNING.
HUFFMAN
&&
.PREV DISCUSSION... /ISSUED 1004 AM CST SAT JAN 16 2016/
DISCUSSION...
TEXAS STORM SYSTEM WILL BE RACING EASTWARD ACROSS THE STATE TODAY.
AREAS OF MAINLY LIGHT RAIN HAVE ALREADY BEGUN TO DEVELOP ACROSS THE
AREA...AND MORE VIGOROUS ACTIVITY IS BEGINNING TO FORM TO THE WEST
OF THE MATAGORDA BAY AREA AND OFF THE LOWER AND MIDDLE TEXAS COASTS.
EXPECT ACTIVITY TO INCREASE IN COVERAGE AND INTENSITY THE REST OF
THE MORNING AND INTO THIS AFTERNOON. SOME OF THE STRONGER STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY
SEVERE WEATHER THREAT GENERALLY ALONG AND SOUTH OF INTERSTATE 10.
CLOSER TO THE COAST AND OFFSHORE...LARGE HAIL ALONG WITH STRONG WIND
GUSTS AND WATERSPOUTS ARE POSSIBLE. 42
PREV DISCUSSION... /ISSUED 332 AM CST SAT JAN 16 2016/
DISCUSSION...
BASE OF UPPER TROF NOW APPROACHING THE BIG BEND AREA WILL MAKE
ITS WAY ESE AND ACROSS SE TX AND THE UPPER TX COASTAL WATERS
TODAY. EXPECT THIS DISTURBANCE TO TRIGGER SOME SHRA/TSRA AROUND
THE MATAGORDA BAY AREA DURING THE LATE MORNING HOURS...THEN
EXPAND IN COVERAGE ACROSS THE SOUTHERN HALF OF THE CWA AND
OFFSHORE AS IT MOVES QUICKLY EASTWARD DURING THE AFTERNOON. SFC
LOW IS FCST TO DEVELOP SOMEWHERE NEAR OR OFFSHORE THE MATAGORDA
BAY AREA. DEPENDENT AS TO WHERE THIS OCCURS...THERE IS SOME
UNCERTAINTY REGARDING WHETHER THE WARM SECTOR WILL BRIEFLY MAKE IT
INLAND OR NOT ALLOWING FOR SOME SFC BASED CONVECTION. LAPSE RATES
DO STEEPEN ENOUGH ALOFT...HOWEVER...WHEREAS HAIL WILL STILL BE A
THREAT WITH ANY STRONGER ELEVATED STORMS THAT DO DEVELOP. FAVORED
AREA TO KEEP AN EYE ON WOULD MOST LIKELY BE ALONG/SOUTH OF THE
I-10 CORRIDOR. AM FAIRLY CONFIDENT THERE WILL BE SOME STRONG CELLS
IN OUR MARINE AREA THIS AFTERNOON WHERE HAIL...WINDS AND WATERSPOUTS
COULD ALL BE IN PLAY. TIME PERIOD (FROM WEST-TO-EAST) PROBABLY
BETWEEN 10AM-5PM.
FRONT WILL FILL IN BEHIND THE PRECIP. THERE IS SOME INDICATION IN
FCST SOUNDINGS THAT SOME MOISTURE/CLOUDS LINGER BELOW LLVL INVERSION
INTO MID MORNING SUNDAY. BUT SE TX & HOUSTON AREA WILL BE
PRECIP-FREE FOR ANY OUTDOOR ACTIVITIES GOING ON.
PROGRESSIVE PATTERN LOOKS TO CONTINUE WITH ANOTHER TROF PASSING OVERHEAD
SUNDAY NIGHT & MONDAY MORNING. SHOULD BE PRECIP-FREE AS LOCAL ATMOS WILL
BE MOISTURE STARVED. ONSHORE WINDS RESUME BY TUE ALLOWING FOR A
GRADUAL MOISTENING/WARMING TREND. MEDIUM RANGE GUIDANCE...ALTHOUGH
THERE'S SOME EXPECTED MINOR DIFFERENCES...ARE IN MUCH BETTER AGREEMENT
REGARDING PATTERN DURING SECOND HALF OF NEXT WEEK THAN WHAT WE
WERE SEEING LAST NIGHT. RAIN CHANCES WILL PROBABLY RETURN WED
FOLLOWED BY THE NEXT FRONT THAT'LL BE PENCILED IN FOR THURSDAY.
MARINE...
NOT A LOT OF ISSUES FOR THE MARINE WATERS THIS MORNING WITH A COOL
AND DRY AIRMASS OVER THE REGION. HOWEVER WE ARE STILL EXPECTING AN
INCREASE IN PCPN THIS AFTN WITH THE APPROACH AND PASSAGE OF A COLD
FRONT. STRONG OFFSHORE WINDS PROGGED TO DEVELOP IN THE WAKE OF THE
FRONT AND HAVE ISSUED CAUTION FLAGS AS A PRECURSOR. ADVISORY FLAGS
COULD REPLACE THE CAUTION ONES FOR THIS EVENING. THE ELEVATED SEAS
AND WINDS BEHIND THE FRONT WILL LIKELY BE SHORT LIVED AS HIGH PRES-
SURE BUILDS IN QUICKLY OVERNIGHT TONIGHT. A LIGHT NE/ELY FLOW WILL
BE IN PLACE FOR SUN/MON BEFORE THE HIGH MOVES FURTHER TO THE NE OF
THE AREA. ONSHORE WINDS SHOULD RETURN TO OUR COASTAL WATERS BY TUE
AS THE NEXT STORM SYSTEM MOVES OFF THE SRN ROCKIES INTO NORTH TX.
LONG-RANGE MODELS ARE STILL A BIT OFF WITH THE TIMING/STRENGTH OF
THE NEXT COLD FRONT...BUT SEEM TO BE FOCUSING ON NEXT THUR AS THE
PROBABLE DATE WITH THESE RUNS. 41
AVIATION...
NOT A LOT OF ISSUES WITH THE TAFS FOR THIS MORNING WITH THE COOL/DRY
REMAINING IN PLACE. WE ARE STILL EXPECTING SCT SHRA/VERY ISO TSRA AS
THE NEXT COLD FRONT MOVES IN FROM THE NORTH THIS AFTN. MAY ONLY MAKE
MINOR TWEAKS WITH THE TIMING OF FROPA WITH THE 12Z PACKAGE OTHERWISE
THE REST OF IT LOOKS GOOD. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 36 57 38 59 42 / 10 0 0 0 0
HOUSTON (IAH) 40 57 39 61 41 / 10 0 0 0 0
GALVESTON (GLS) 45 54 47 59 51 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 2 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...99
AVIATION/MARINE...14Hazardous weather outlook, Jan 16, 3:50 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 AM CST SAT JAN 16 2016 TXZ163-164-176>179-195>199-171000- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WASHINGTON- 350 AM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-TXZ200-210>214-226-227-235>238-171000- AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-HARRIS-JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY- WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 350 AM CST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THE LATE MORNING THROUGH LATE AFTERNOON HOURS. SOME OF THE CELLS COULD BECOME STRONG TO SEVERE. HAIL WOULD BE THE PRIMARY THREAT INLAND. CLOSER TO THE COAST AND INTO THE GULF ELEVATED WINDS...HAIL...AND WATERSPOUTS WILL ALL BE POSSIBILITIES. SMALL CRAFT ADVISORIES WILL BE REQUIRED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL BEGIN TO SUBSIDE DURING THE DAY SUNDAY. OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING OR THIS AFTERNOON.
In the hours before
Special weather statement, Jan 16, 12:23 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1223 PM CST SAT JAN 16 2016
TXZ226-235-161915-
JACKSON TX-WHARTON TX-
1223 PM CST SAT JAN 16 2016
...SPECIAL WEATHER STATEMENT...
AT 1222 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOLITA...OR 11 MILES NORTHEAST OF PORT LAVACA...MOVING NORTH AT
35 MPH.
PEA SIZED HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDNA...LA WARD...LOLITA...LAKE TEXANA DAM AND VANDERBILT.
LAT...LON 2897 9631 2868 9633 2868 9639 2871 9639
2874 9640 2872 9643 2874 9643 2872 9644
2871 9643 2871 9657 2870 9658 2873 9659
2872 9666 2876 9667 2877 9670 2880 9670
2882 9672 2885 9670 2890 9675 2900 9677
TIME...MOT...LOC 1822Z 189DEG 32KT 2877 9655
HUFFMANSpecial weather statement, Jan 16, 12:44 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1244 PM CST SAT JAN 16 2016
TXZ235-236-161930-
MATAGORDA TX-JACKSON TX-
1244 PM CST SAT JAN 16 2016
...SPECIAL WEATHER STATEMENT...
AT 1244 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALACIOS...MOVING EAST AT 25 MPH.
UP TO ONE HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MATAGORDA...PALACIOS...SOUTH TEXAS NUCLEAR PLANT AND BLESSING.
LAT...LON 2860 9624 2864 9624 2871 9618 2876 9618
2870 9621 2868 9626 2869 9626 2864 9631
2868 9632 2868 9636 2896 9631 2874 9572
2874 9581 2870 9593 2865 9595 2865 9604
2858 9622
TIME...MOT...LOC 1844Z 255DEG 22KT 2866 9623
HUFFMANLocal storm report, Jan 16, 1:22 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
122 PM CST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM MARINE TSTM WIND PALACIOS 28.71N 96.24W
01/16/2016 M41 MPH MATAGORDA TX ASOS
MARINE THUNDERSTORM WIND GUST MEASURED AT KPSX ASOS.
&&
EVENT NUMBER HGX1600014
42Local storm report, Jan 16, 1:47 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
147 PM CST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM MARINE TSTM WIND PALACIOS 28.71N 96.24W
01/16/2016 M47 MPH MATAGORDA TX ASOS
MARINE THUNDERSTORM WIND GUST MEASURED AT KPSX ASOS.
&&
EVENT NUMBER HGX1600015
42The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:59 AM CST | Small Craft Advisory | HGX | 4 hr | |
| Jan 16, 12:23 PM CST | Special Weather Statement | HGX | Jackson | 52 min |
| Jan 16, 12:29 PM CST | Special Marine Warning | HGX | 61 min | |
| Jan 16, 12:44 PM CST | Special Weather Statement | HGX | Matagorda | 46 min |
| Jan 16, 2:05 PM CST | Small Craft Advisory | HGX | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.